Trigonometric Bézier and Stancu polynomials over intervals and triangles. (English) Zbl 0906.68167

Summary: We introduce a family of trigonometric polynomials, denoted as Stancu polynomials, which contains the trigonometric Lagrange and Bernstein polynomials. This family depends only on one real parameter, denoted as design parameter. Our approach works for curves as well as for surfaces over triangles. The resulting Stancu curves respectively surfaces therefore establish a link between trigonometric interpolatory and Bernstein–Bézier curves respectively surfaces.


68U05 Computer graphics; computational geometry (digital and algorithmic aspects)
Full Text: DOI


[1] Alfeld, P.; Neamtu, M.; Schumaker, L. L., Circular Bernstein-Bèzier polynomials, (Daehlen, M.; Lyche, T.; Schumaker, L. L., Mathematical Methods for Curves and Surfaces (1995), Vanderbilt University Presss: Vanderbilt University Presss Nashville), 11-20 · Zbl 0835.30001
[2] Farin, G., Triangular Bernstein-Bézier patches, Computer Aided Geom. Design, 3, 83-127 (1986)
[3] Farin, G.; Barry, P. J., Link between Bézier and Lagrange curve and surface schemes, Computer-Aided Design, 18, 525-528 (1986)
[4] Gonsor, D.; Neamtu, M., Null spaces of differential operators, polar forms and splines, J. Approx. Theory, 86, 81-107 (1996) · Zbl 0859.41008
[5] Isaacson, E.; Keller, H. B., Analysis of Numerical Methods (1966), Wiley: Wiley New York · Zbl 0168.13101
[6] Koch, P. E.; Lyche, T.; Neamtu, M.; Schumaker, L. L., Control curves and knot insertion for trigonometric splines, Adv. in Comp. Math., 3, 405-424 (1995) · Zbl 0925.65251
[7] Peña, J. M., Shape preserving representations for trigonometric polynomial curves, Computer Aided Geometric Design (1996), to appear · Zbl 0900.68417
[8] Stancu, D. D., Approximation of functions by a new class of polynomial operators, Rev. Roumaine Math. Pures Appl., 13, 1173-1194 (1968) · Zbl 0167.05001
[9] Walz, G., On generalized Bernstein polynomials in CAGD, Mannh. Math. Manuskr., 86 (1988)
[10] Walz, G., Spline-Funktionen im Komplexen (1991), B.I.-Wissenschaftsverlag: B.I.-Wissenschaftsverlag Mannheim/Wien/Zürich · Zbl 0744.30032
[11] Walz, G., Some identities for trigonometric B-splines, with application to curve design, BIT, 37, 188-200 (1997)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.